Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Had pulmonary embolism. Taking warfarin, heparin and Levitra. Will it be safe to travel by air?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Good morning! I had a pulmonary embolism one month ago and need to fly 9 hours to my destination to work on the 2nd of March although next week on the 27th I am flying 1.45 for a meeting and two days later back to my home. My PT is 34.1 and INR 2.70 and am taking 10mg of it safe to fly? On the 24th of January I was accompanied by a medical doctor from Hanoi to Bangkok by flight as a precautionary measure but nothing unusual was reported. I was given heparin for 10 days (first 5 days am and pm). Also is it safe to use an ED such as Levitra because still want to do that thing.....
Posted Wed, 13 Mar 2013 in Lung and Chest disorders
Answered by Dr. Payman Hajiazim 34 minutes later
Hi there,

Thanks for asking. When pulmonary embolism happens, one should continue the medication (warfarin or heparin) for 3 to 6 months if there is a risk factor, like a sedentary life style, smoking, using contraceptive pills in ladies, etc. It would be safe to travel with such medications and there is no enhanced risk of bleeding.

There is no drug interaction with Levitra with these medication(s) as well, but you should not take any nitro drugs with Levitra and also if you go to the family doctor to take any antibiotic or antiviral agent or even some antidepressants, etc your doctor should be informed about the issue that you want to use it during the next few weeks.

Your INR level would be perfect if it is kept above two, so your doctor may decrease it a little bit during the next few weeks if your lab test shows that it is possible. I wish you the best health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor